MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-132
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
When scout nurse opened outer box for implant (b)(4) lot 69672005 it was noticed that the inner pack appeared to be marked.Shown to operating surgeon and decided not to use this implant and opened another implant with same cat number.Update 07 june, 2019: reporter confirmed a surgical delay of less than 2 minutes.Update: "the patient was in the o.R.At the time of discovery and was under anesthesia.
 
Additional Manufacturer Narrative
An event regarding foreign matter (smudge mark) involving a metal head was reported.The event was confirmed through visual inspection.Method & results: device evaluation and results: visual inspection: visual inspection confirmed a smudge mark to be on the inner packaging of the device.Material analysis, functional and dimensional inspections were not be performed as these aspects are not in question.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: an nc was raised to investigate this event.There are no related nc's for similar issue prior to this nc.Based upon the nonconformance description and investigation, the user found damage on the packaging component.It was visible to surgery team and the unit was not used.An alternative device was available for use.This complaint has been deemed an isolated event.The compliance concern has been determined to be low.
 
Event or Problem Description
When scout nurse opened outer box for implant 6260-9-132 lot 69672005 it was noticed that the inner pack appeared to be marked.Shown to operating surgeon and decided not to use this implant and opened another implant with same cat number update 07 june, 2019: reporter confirmed a surgical delay of less than 2 minutes.Update: "the patient was in the operating room at the time of discovery and was under anesthesia.

Brand Name
32MM STD LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8748028
Report Number0002249697-2019-02425
Device Sequence Number1708167
Product Code JDI
UDI-Device Identifier07613327013047
UDI-Public07613327013047
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Catalogue Number6260-9-132
Device Lot Number69672005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer07/17/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date08/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;